On an EVI curve characterization of Hilbert spaces

Max K. Von Renesse*, Jonas M. Tölle

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

2 Citations (Scopus)


It is shown that the existence of a large enough collection of EVI (evolution variational inequality) curves for a lower semi-continuous functional on a Banach space implies that the space is in fact a Hilbert space. The main result is exemplified by the p-Laplacian evolution in Banach space.

Original languageEnglish
Pages (from-to)589-598
Number of pages10
JournalJournal of Mathematical Analysis and Applications
Issue number1
Publication statusPublished - 1 Jan 2012
MoE publication typeA1 Journal article-refereed


  • Characterizations of Hilbert spaces
  • Duality map
  • Evolution variational inequality
  • Gâteaux subdifferentiable function
  • Gradient flow
  • Quasi-convex function


Dive into the research topics of 'On an EVI curve characterization of Hilbert spaces'. Together they form a unique fingerprint.

Cite this